MAUDE Adverse Event Report: SYNTHES BRANDYWINE RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX; GUIDE

SYNTHES BRANDYWINE RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX; GUIDE
Catalog Number 03.010.048
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient id, dob & weight is not available for reporting.Device is an instrument and is not implanted/explanted.Device is not expected to be returned for manufacturer review/investigation.Reporters phone number (b)(6).Device history records review was conducted.The report indicates that the: dhr review: part number: synthes lot number: 5759405.Supplier lot number: na.Release to warehouse date: 10-apr-2008.Manufactured by: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this products, and any subcomponents, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that multiple instruments malfunctioned during a lateral entry femoral nailing to repair a midshaft femur fracture due to a motor vehicle accident on (b)(6) 2017.After the surgeon inserted the nail, he inserted the three-part trocar assembly, he then checked to make sure it was being targeted correctly.When he went to insert the guide wire, it kept hitting the nail and was misaligned.The misalignment issue only happened with one guide wire and first set of the three-part trocar assembly.Later in the procedure, he attempted to take the nail out, but the hammer kept getting jammed and wouldn¿t rock back and forth on the hammer guide, he struggled to get the nail out.Then, as the depth gauge was being used to measure the length of the recon screws; the surgeon tried three times and the measurement was inaccurate, it was 10mm longer than needed.There was a reported surgical delay of 10 minutes to take the nail out and reposition it.No additional x-rays or other medical intervention required.The procedure was completed successfully with the patient in stable condition.This complaint involves nine (5) devices.Concomitant devices reported: hammer guide (part# unknown, lot# unknown, quantity 1), nail (part# unknown, lot# unknown, quantity 1), extraction screw (part# unknown, lot# unknown, quantity 1).This report is 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
The recon locking aiming arm for lateral entry femoral nails-ex (part #: 03.010.048, lot #: 5759405) was reported as misaligned.The returned device was investigated and this complaint is unconfirmed.A visual inspection under 5x magnification, functional test, and drawing review were performed.No product design issues or discrepancies were observed.Device was received showing minor wear but nothing that would inhibit functionality.A function test revealed that the aiming arm mated as expected with the returned insertion handle and triple trocar assemblies (03.010.075, 03.010.076 and 03.010.077).The nail was not returned so alignment to the nail could not be replicated.Aiming arm assembly drawing was reviewed during this investigation.No product design issues or discrepancies were observed.A dimensional inspection was not performed because all returned devices assembled as intended.Changed from no to yes.Device returned december 01, 2017.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RECON LOCKING AIMING ARM FOR LATERAL ENTRY FEMORAL NAILS-EX
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES BRANDYWINE
1303 goshen parkway
west chester PA 19380
MDR Report Key7035620
Report Number2530088-2017-10336
Device Sequence Number13689164
Product Code FZX
UDI-Device Identifier10886982067203
UDI-Public(01)10886982067203(10)5759405
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.048
Device Lot Number5759405
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR